EMAIL THIS PAGE TO A FRIEND

JAMA dermatology

A case of isotretinoin-induced purpura annularis telangiectodes of Majocchi and review of substance-induced pigmented purpuric dermatosis.


PMID 24284887

Abstract

IMPORTANCE Medications as well as chemical and food exposures have been causally linked to the development of pigmented purpuric dermatosis (PPD). We describe herein what is to our knowledge the first reported case of isotretinoin-induced PPD. OBSERVATIONS A woman in her 30s presented with purpura annularis telangiectodes of Majocchi on the lower extremities 2 months after initiating isotretinoin for the treatment of refractory nodulocystic acne. CONCLUSIONS AND RELEVANCE We believe isotretinoin was the most likely causative agent in this case because the lesions began after initiation of isotretinoin treatment and resolved shortly after its termination, and the pathologic findings were consistent with other described cases of drug-induced PPD. The lesions have continued to fade, and no new lesions have developed in a 3-month follow-up period. Drug-induced PPD is distinct from idiopathic PPD, and it is important to consider isotretinoin as a potential inciting agent.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

1353500
Isotretinoin, United States Pharmacopeia (USP) Reference Standard
C20H28O2